MAUDE Adverse Event Report: BD 9 IN EXTENSION SET W/MAX Y; INTRAVASCULAR ADMINISTRATION SET

BD 9 IN EXTENSION SET W/MAX Y; INTRAVASCULAR ADMINISTRATION SET
Model Number MPX5300-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: one sample was received for quality investigation.The customer complaint of separation was verified by visual inspection.The sample submitted was evaluated and it was determined that only a partial sample was received.The tubing distal to the smartsite, and male luer connection, were not submitted with the sample.A closer inspection, under magnification, shows that there is a lack of solvent the union location.A device history record review for model mpx5300-c lot number 21055408 was performed.The search showed that a total of (b)(4) in 1 lot number was built on 06may2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of the issue seen in this complaint is a lack solvent at the union location.The lack of solvent made it possible for the tubing to separate from the assembly with minimal amount of force applied.This incident has been added to our database of reported incidents.
 
Event or Problem Description
It was reported when using the bd 9 in extension set w/max y, the device experienced component separation, and leakage.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that the extension set separated at the midway junction which resulted in free flow blood to leave the patient.This also resulted in the primary tubing to allow medication onto the linen.Update (b)(6) 2021: peripheral iv extension found in 2 parts.These 2 pieces separated at the mid way junction.One half was connected to the patient allowing free flowing blood to leave the patient.The other half was connected to the primary iv tubing thus allowing iv medication to flow onto the linen.

Brand Name
BD 9 IN EXTENSION SET W/MAX Y
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12547106
Report Number9616066-2021-52136
Device Sequence Number20127227
Product Code FPA
UDI-Device Identifier50885403237216
UDI-Public50885403237216
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMPX5300-C
Device Catalogue NumberMPX5300-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1